Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 4, 2014, 6:29 PM CDT for Knox County, Stark County, Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2014, 6:29 PM CDT (23:29 UTC)
- Expired
- Aug 4, 2014, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Knox County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:49 PM CDT | HAIL 0.75 | 1 E West Jersey, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WUUS53 KILX 042329 SVRILX ILC095-175-050015- /O.NEW.KILX.SV.W.0089.140804T2329Z-140805T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT MON AUG 4 2014 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS... SOUTHWESTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS... * UNTIL 715 PM CDT. * AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED ALONG THE KNOX AND STARK COUNTY LINE 5 MILES NORTHWEST OF WEST JERSEY...MOVING EAST AT 5 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... LA FAYETTE...WEST JERSEY AND TOULON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4112 8983 4098 8981 4098 9003 4112 9006 TIME...MOT...LOC 2328Z 273DEG 5KT 4105 8998 HAIL...1.00IN WIND...<50MPH $$ GEELHART
3 follow-up statements
267
WWUS53 KILX 042341
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
641 PM CDT MON AUG 4 2014
ILC095-042351-
/O.CAN.KILX.SV.W.0089.000000T0000Z-140805T0015Z/
KNOX IL-
641 PM CDT MON AUG 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4110 8983 4098 8981 4098 8999 4109 8999
4110 8999 4110 8998
TIME...MOT...LOC 2341Z 273DEG 5KT 4105 8996
$$
ILC175-050015-
/O.CON.KILX.SV.W.0089.000000T0000Z-140805T0015Z/
STARK IL-
641 PM CDT MON AUG 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
STARK COUNTY UNTIL 715 PM CDT...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEST JERSEY...
AND MOVING EAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WEST JERSEY AND TOULON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 4110 8983 4098 8981 4098 8999 4109 8999
4110 8999 4110 8998
TIME...MOT...LOC 2341Z 273DEG 5KT 4105 8996
HAIL...1.00IN
WIND...<50MPH
$$
GEELHART376 WWUS53 KILX 042358 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 658 PM CDT MON AUG 4 2014 ILC175-050015- /O.CON.KILX.SV.W.0089.000000T0000Z-140805T0015Z/ STARK IL- 658 PM CDT MON AUG 4 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL STARK COUNTY UNTIL 715 PM CDT... AT 657 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF WEST JERSEY...AND WAS MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHERN STARK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 4105 8991 4106 8982 4098 8981 4098 8995 TIME...MOT...LOC 2357Z 307DEG 8KT 4099 8985 HAIL...1.00IN WIND...<50MPH $$ GEELHART
371 WWUS53 KILX 050009 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 709 PM CDT MON AUG 4 2014 ILC175-050019- /O.EXP.KILX.SV.W.0089.000000T0000Z-140805T0015Z/ STARK IL- 709 PM CDT MON AUG 4 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL STARK COUNTY WILL EXPIRE AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4105 8991 4106 8982 4098 8981 4098 8995 TIME...MOT...LOC 0009Z 307DEG 8KT 4097 8982 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 335 PM CDT Mon Aug 4 2014 .DISCUSSION... ISSUED 236 PM CDT Mon Aug 4 2014 SHORT TERM...Today through Wednesday Northwesterly flow aloft over and upstream of Illinois as a large scale high pressure ridge resides over the rockies and a large scale trough resides over the eastern U.S. just east of Illinois. Disturbances embedded in the northwesterly flow upstream of Illinois and a cold front currently near the IL/WI border will be the main features bringing precipitation/thunderstorms to central IL through Tuesday. SHORT TERM...Today through Wednesday. Frontal boundary to the north expected to move into central IL overnight and to southeast IL late Tuesday. Thunderstorm activity currently over southern WI will spread into central IL as this occurs, however daytime heating will have ended bringing limiting surface-based instability. Mid-upper level instability should still be enough for some elevated convection however. As the front moves to Southeast IL Tuesday afternoon, thunderstorm activity should shift to that region. A bit of a break is likely Tuesday evening, then another disturbance brings stronger mid-level flow over the region late Tuesday night along with precipitable water increasing to around 2 inches interacting with the frontal zone stalled over the region. This should bring another good chance for showers and thunderstorms through Wednesday, some with potentially heavy rainfall. Instability looks to be minimal so severe thunderstorm potential remains minimal, primarily over west-central IL. LONG TERM...Thursday through Monday. The frontal boundary is expected to linger for a few days, eventually pushing southward late in the week. As a result, chance POPs remain in the forecast through Friday, gradually moving off to the south. A basically dry forecast is in store for the weekend with the frontal boundary moving to the south however models still indicate disturbances moving across the top of the ridge to the west could affect portions of western Illinois, and have kept slight chances in for this possibility. Onton && .AVIATION... ISSUED 1240 PM CDT Mon Aug 4 2014 Isolated to scattered showers and thunderstorms will be possible over central IL late this afternoon into mid evening especially northern TAF sites of PIA and BMI. This due to a short wave over IA moving se across central and northern IL into this evening with and moving into upper level trof over OH/TN river valleys by Tue morning. In addition, a frontal boundary drapped over southern WI into northern IA will drop southward into northern IL later this afternoon and to near PIA and BMI by Tue morning. Heating of more unstable airmass over central IL to develop some convection later this afternoon and into mid evening with best chances from I-74 north. Isolated convection to develop again Tue afternoon over central IL after 18Z/1 pm. Winds stay less than 10 kts next 24 hours again. SSW winds of 5-9 kts this afternoon to diminish light SSE after sunset. Light fog or haze possible between 06Z-14Z and carried vsbys of 6 miles. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 2:49 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT MON AUG 4 2014 ILZ027>031-036>038-040>053-051100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING LATE THIS AFTERNOON INTO TONIGHT AS A COLD FRONT SLOWLY SETTLES SOUTHWARD TOWARD CENTRAL ILLINOIS LATE TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED WITH THE THUNDERSTORMS. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINS ESPECIALLY NORTHWEST OF THE ILLINOIS RIVER FROM LATE THIS AFTERNOON THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE PERIODICALLY THROUGH FRIDAY BEFORE THE THREAT GRADUALLY SHIFTS SOUTH OF THE AREA BY FRIDAY EVENING. IT APPEARS THE BETTER CHANCE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY WILL BE ON WEDNESDAY FROM I-74 SOUTH AS A WEATHER DISTURBANCE PUSHES ACROSS THE AREA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ054>057-061-051100- COLES-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON INTO TONIGHT. NO SEVERE WEATHER IS EXPECTED TODAY. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY WITH THE BETTER THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY AS A WEATHER SYSTEM TRACKS ACROSS THE MIDWEST. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 249 PM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT FROM I-70 NORTH. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVER SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN FROM TUESDAY THROUGH FRIDAY NIGHT...WITH THE BEST THREAT FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY OCCURRING ON WEDNESDAY INTO THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER ANY THUNDERSTORMS THAT OCCUR COULD PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 07
In the hours before
Local storm report, Aug 4, 5:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
539 PM CDT MON AUG 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 5 NE VICTORIA 41.08N 90.03W
08/04/2014 M1.00 INCH KNOX IL TRAINED SPOTTER
&&
25Special weather statement, Aug 4, 6:07 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 607 PM CDT MON AUG 4 2014 ILZ036-042345- FULTON- 607 PM CDT MON AUG 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FULTON COUNTY UNTIL 645 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF IPAVA...OR 11 MILES WEST OF LEWISTOWN...MOVING EAST AT 10 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CUBA... MARIETTA... BERNADOTTE... SMITHFIELD... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4055 9020 4040 9017 4035 9043 4050 9045 TIME...MOT...LOC 2307Z 253DEG 9KT 4043 9034 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 50 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | ILX | Fulton | 38 min |
| Aug 4, 6:52 PM CDT | Areal Flood Advisory | ILX | Knox, Stark | 3 hr |
| Aug 4, 6:55 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.